Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

GAD - Treatment and Medication Side Effects

My wife was recently diagnosed with GAD. We have tried both Paxil and Celexa with similiar responses. The Paxil worked well with reducing anxiety but, like the Celexa, it resulted in decreased labedo, nausea, and a tired, run-down feeling. She took the paxil for 3-months but switched to Clelexa due to its side effects. She has since been on Celexa for 4-weeks without any positive signs and many negative (sleepy, run-down, depressed, withdrawn).

She is now seeing a Psychotherapist along with a Psychiatrist as is suggested. I have read in research that doctors have tried a combination of doses to combat the anxiety and the medications side effects with positive results. Is this so? Also, I have read about Buspar and Effexor, are these medications any good? Thank you for any Advice.

Steve
5 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Yes it is  true that your doctor will have to try several different combinations before finding the right balance. Both Buspar and Effexor are excellent medications.  Combinations with klonopin and wellbutrin are also quite effective.

Just remember that the most important ingredient in the therapeutic mix is the work with the psychologist. If that goes well, the doses can be quite low.  As an augment to the psychologist, and something she can do in between sessions, she should look at the masteringstress.com site.
Avatar universal
I have had a similar experience the past five months.  15 weeks on Paxil and 8 weeks on Celexa have only helped to some degree.  I have lost the anxiety, but am now left with the tired, depressed, unmotivated feeling you describe about your wife.  I wonder if I should drop my dose of Celexa to 30 mg to see if it helps.  But then I worry about the depression being worse.  Have you considered this option.
Avatar universal
My wife has been taking the Celexa for several weeks now but has yet to see any positives. Her feeling run-down and tired are so serious that she is having trouble functioning throughout the day. She will work a 5-6 hour day then come home and not e able to get off the couch. Before Celexa she would come home, nap for 15 - 20 min then we would both go workout.

For this reason we have been researching different types of medication and therapy. It seems that the use of several meds may be benefitial for her. I would like to her more from people who may be going through similiar things. Thanks a bunch
Avatar universal
I read the ladies comment about how it made her feel when she got off of Paxil and I am having the same side effects as she is! The Dr. said that wasn't usual side effects but a form of anxiety but what should you experience when coming off of the Paxil? Hopefully it will stop soon! It is driving me insane!
Avatar universal
Has anyone heard of or considering the new drug Lexapro?  It is like refined Celexa so you only have to take 10mg if you are on 40 mg of something else.  The side effects list is much shorter than other SSRIs because of the dosage.  Here's a weblink...it's supposed to be available Sept 5th.  http://webmd.lycos.com/content/article/1663.53564
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area